MAUDE Adverse Event Report: SYNTHES GMBH SPEED 9X10X10MM IMPLANT; STAPLE, FIXATION, BONE

SYNTHES GMBH SPEED 9X10X10MM IMPLANT; STAPLE, FIXATION, BONE
Model Number SE-0910
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, the bme speed- se-0910 wrong drill guide sterile packaged with the staple, the surgeon wanted to use the 9x10 speed staple, the implant was opened, and drill guide was used only later to realize it was a bigger size than the implant, surgeon had to convert to a larger implant.There was no surgical delay.The surgery completed successfully.Patient outcome was stable.This report involves one (1) speed 9x10x10mm implant.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that an opened package box and a label of the speed compression implant kit 09x10x10mm was received with a 13mm drill guide.A dimensional inspection for the speed compression implant kit 09x10x10mm was not performed since it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the speed compression implant kit 09x10x10mm.The root cause of the complaint condition can be confirmed due to the manufacturing issue.The received condition of the speed compression implant kit 09x10x10mm confirmed that the 13mm drill guide instead of a 09mm was packaged with the product se-0910 in a speed compression implant kit 09x10x10mm box.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device history lot: part # se-0910.Synthes lot # mse210240.Supplier lot # mse210240.Release to warehouse date: 24 aug 2022.Supplier: millstone medical.No ncrs were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED 9X10X10MM IMPLANT
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15607985
Report Number8030965-2022-08204
Device Sequence Number19386795
Product Code JDR
UDI-Device Identifier00810633020111
UDI-Public00810633020111
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE-0910
Device Catalogue NumberSE-0910
Device Lot NumberMSE210240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown